Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 79, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Dec 21, 2018, 11:09 PM EST for Trumbull County, Ohio. It took effect at Dec 21, 2018, 11:28 PM EST. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2018, 11:09 PM EST (04:09 UTC)
- In effect from
- Dec 21, 2018, 11:28 PM EST
- Expired
- Dec 22, 2018, 7:16 AM EST
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 9.65 ft at Dec 22, 2018, 3:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
638
WGUS41 KCLE 220409
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
1109 PM EST Fri Dec 21 2018
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-221208-
/O.NEW.KCLE.FL.W.0079.181222T0428Z-181222T1325Z/
/PHAO1.1.ER.181222T0428Z.181222T0600Z.181222T0725Z.UU/
1109 PM EST Fri Dec 21 2018
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Eagle Creek At Phalanx Station
* until Saturday morning.
* At 11 PM the stage was 9.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and rise to near 9.6
feet by late tonight. The river will fall below flood stage by late
tonight.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$2 follow-up statements
673
WGUS81 KCLE 220758
FLSCLE
Flood Statement
National Weather Service Cleveland OH
258 AM EST Sat Dec 22 2018
...The flood warning continues for the following rivers in Ohio...
Eagle Creek At Phalanx Station
...The flood warning continues for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-221558-
/O.CON.KCLE.FL.W.0078.000000T0000Z-181223T0800Z/
/KILO1.1.ER.181221T2236Z.181222T0700Z.181223T0200Z.NO/
258 AM EST Sat Dec 22 2018
The flood warning continues for
The Killbuck Creek Near Killbuck.
* Until late tonight.
* At 2:00 AM Saturday the stage was...15.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* The river will fall to below flood stage by tonight.
* At 16.0 feet...Flooded roads in and near Killbuck include Water
Street, County Road 621, State Route 60 south, as well as local low
lying roads. Holmes county fairgrounds inundated.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
OHC155-221335-
/O.EXT.KCLE.FL.W.0079.000000T0000Z-181222T1335Z/
/PHAO1.1.ER.181222T0437Z.181222T0700Z.181222T0735Z.UU/
258 AM EST Sat Dec 22 2018
...Flood warning extended until this morning...The flood warning
continues for
The Eagle Creek At Phalanx Station.
* Until this morning.
* At 2:00 AM Saturday the stage was...9.6 feet.
* Minor flooding is occurring and Nonflood flooding is forecast.
* Flood stage is 9.5 feet.
* The river will fall to below flood stage by early this morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$288
WGUS81 KCLE 221216
FLSCLE
Flood Statement
National Weather Service Cleveland OH
716 AM EST Sat Dec 22 2018
...The flood warning is cancelled for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-221246-
/O.CAN.KCLE.FL.W.0079.000000T0000Z-181222T1335Z/
/PHAO1.1.ER.181222T0437Z.181222T0815Z.181222T1052Z.UU/
716 AM EST Sat Dec 22 2018
The flood warning is cancelled for
The Eagle Creek At Phalanx Station.
* At 7:00 AM Saturday the stage was...9.4 feet.
* Flood stage is 9.5 feet.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Dec 21, 9:35 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Dec 21, 9:35 PM EST, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 935 PM EST Fri Dec 21 2018 .SYNOPSIS... Low pressure centered in Pennsylvania will continue north overnight into Quebec. A weak ridge of high pressure will move across the area Saturday. Sunday weak low pressure will move through the lower Great Lakes region. High pressure will build across the Ohio valley Monday into Tuesday. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Not really seeing any reason to make big changes. Temperatures are slow to drop and made a few minor adjustments to the hourly temperatures. Still think that as the upper trough/shortwave rotate across then we will get a slight uptick in precipitation coverage, but overall it does not change the general wording of the forecast for the rest of tonight. Original discussion...Low pressure over PA will continue north this evening and overnight reaching Quebec on Saturday. Radar shows rain on the back side of the low into far eastern OH and nwrn PA this afternoon. As the low pulls northeast the rain shouldn't reach much further west into the area so will carry a slight chance pop for the western half through the evening. For the far east, will have likely to categorical pops through the evening and then drop to chance overnight. Through the late evening and overnight 850mb temps drop below 0C so rain will change to light snow as the system pulls out. After midnight however flow off the lake may sustain precip into northeast OH and nwrn PA. Temps at 850mb drop to -5C by morning so no real lake effect forcing to speak of as it is not cold enough. Still, expect some moisture to get picked up. Will have an inch or 2 in the higher elevations of nwrn PA with lesser amounts elsewhere. Saturday high pressure builds in from the south although low level moisture will be slow to leave if at all. Will have a dry forecast but have increased cloud cover through the day. Best chance of breaks would be west in the afternoon. Saturday night a warm front moves into the area ahead of a clipper system dropping toward the lower lakes. Models do show increasing moisture across the area during the night in the warm advection/isentropic lift aloft but for now it looks like we should remain dry through the night. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... A weak short wave will move across the forecast area Sunday afternoon into Sunday night. Models have been consistent on developing some light snow with this system. Better chance of snow in the east as tap into a deeper moisture source. Models continue with another short wave moving across the forecast area Christmas day into Christmas evening. Not a deep moisture source so for now will just continue with chance pops. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Chance for a little snow in the east Tuesday night as short wave exits the forecast area. Wedneday into Wednesday night should remain dry as large area of high pressure moves across the Great lakes. Timing of next system still in doubt. The GFS moves the system through Thursday into Thursday night while the slower ECMWF is about 12 hours slower. For forecast leaned toward the slower ECMWF. && .AVIATION /00Z Saturday THROUGH Wednesday/... Overall the IFR/LIFR conditions will continue for tonight. Exception will be TOL and then improvement from west to east Saturday across the terminals. This evening's drizzle will transition to light flurries/snow. With the passage of the upper trough tonight could see a blossoming of radar returns overnight. At that point light snow would be expected. Northwest winds will be gusty at times tonight, slowly relaxing on Saturday and backing more westerly. OUTLOOK...Non-VFR lingering into Sunday across NE OH/NW PA in snow showers. && .MARINE... Small Craft Advisory in effect until late Saturday. Low now over Lake Huron and the colder air beginning to spill over the Lake. NW winds increase to 15 to 25 knots tonight as the 850mb temps dip to -6c to -8c. Winds diminish Saturday afternoon as high pressure moves across the Upper Ohio Valley. Winds shift to the South Saturday night as the high moves east of the lake. A surface trough swings across the Lake on Sunday. Small Craft likely need Sunday night as winds shift to the West at 10 to 20 knots. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 9 PM EST Saturday for LEZ144>149. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...DJB/Oudeman LONG TERM...DJB AVIATION...Oudeman MARINE...DJB
Hazardous weather outlook, Dec 21, 4:34 AM EST, 18 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 434 AM EST Fri Dec 21 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-220945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 434 AM EST Fri Dec 21 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.